Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes late periods post abortion?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3767 Questions
Question
on XXXXXXX 29th I had surgery for an ectopic pregnancy at which I didn't even know I was pregnant because I still had my monthly period on time same length with no difference in flows. I bleed for 3 days after procedure was done then 7 days later had my period on time normal flow, I track my menstrual cycles. Well this month my menstrual was due this Tuesday Aug. 5th and I have yet to have it.The first day of my last period was July 10th. I took a pregnancy test last night and negative. Trying to figure out whats going on.
Posted Fri, 29 Aug 2014 in Pregnancy
 
 
Answered by Dr. Mahesh Koregol 22 minutes later
Brief Answer:
Delayed periods

Detailed Answer:
Hi

I read your query and I understand your concerns.

Following is my reply

1. After pregnancy whther it's abortion or ectopic pregnancy the body takes some time to get periods normally.

2. This is because there are few hormones in the body which appear during pregnancy but disappear slowly.

3. Therefore since you had ectopic pregnancy only last month it will take another 2 months to get regular periods.

4. So its not a problem and dont worry about it. Wait for 2 months.

Let me know if you have any more questions.

Regards
Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Follow-up: What causes late periods post abortion? 7 minutes later
Thats what I am not understanding, I had regular periods up until the procedure and afterwards. When I asked my doctor why didn't it test positive on at home pregnancy test she said I most likely didn't produce enough of the hormone to receive a positive result. I have been having normal periods up until this point. Even had my period last month. So its confusing and worrying me because we are ttc and I don't want to risk losing the only tube I have left possibly going through what I just went through again.
 
 
Answered by Dr. Mahesh Koregol 43 minutes later
Brief Answer:
Wait

Detailed Answer:
Hi,

This is unlikely to be pregnancy. This is just due to hormonal changes associated with pregnancy.

Body needs to adjust. So please wait with patience.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor